# SDR 2013FA0000035

- Difficulty date: February 20, 2012
- Submitted: January 18, 2013
- Operation: General aviation
- Aircraft: N511ER
- Make and model: Cessna 172S
- Aircraft serial: 172S8918
- Aircraft time: 6,600 hours
- Engine: Lyc IO360L2A
- System (JASC): 3243 · Master Cylinder/Brake Valve
- Part: O-Ring
- Part number: MS28775110
- Condition: Damaged
- Location: Master Cylinder
- Part time: 6,600 hours
- Component: Master Cylinder
- Component part number: 98820104
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BRAKE FAILED FOLLOWING A LONG FAST TAXI.  IT APPEARS THAT THE PIOT HOLDS POWER ON AND RIDES THE BRAKE.  PILOT REPORTED THE HE STEPPED ON BRAKE WITH NO RESPONSE.  PROBLEM COULD NOT BE DUPLICATED.  HOLDING BRAKE AT VARIOUS PRESSURES FOR PERIODS OF 5 MINUTES EACH SHOWED NO SIGN OF FAILURE, HOWEVER UPON DISASSEMBLY, THE O-RING WHICH SEALS THE PLUNGER SHOWED FLATTENING DUE TO AGE.  TIME ON THE O-RING IS UNKNOWN.
